Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 85, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2002, 2:44 PM CDT for Lafayette County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2002, 2:44 PM CDT (19:44 UTC)
- Expired
- May 26, 2002, 3:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Lafayette County, AR
The radar
The Shreveport radar (KSHV), 106 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 261944 SVRSHV ARC073-262045- /NEW.KSHV.SV.W.0172.261942-262045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 242 PM CDT SUN MAY 26 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS * UNTIL 345 PM CDT * AT 242 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LEWISVILLE. THE STORM WAS MOVING EAST NEAR 10 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS UNTIL 345 PM CDT. LAT...LON 3342 9366 3329 9365 3331 9348 3344 9346
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:25 AM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 26, 10:25 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1025 AM CDT SUN MAY 26 2002 YESTERDAYS COLD FRONT JUST NORTH OF FORECAST AREA AT THIS TIME HAS BECOME HARD TO PICK OUT TODAY BUT IS BEST DEPICTED ACROSS CENTRAL OKLAHOMA INTO CENTRAL ARKANSAS. HIGH AND MID LEVEL CLOUDS SHOULD THIN BY LATE MORNING WITH TEMPERATURES RISING TO THE MID AND UPPER 80S. DEWPOINTS ARE IN THE MID 60S TO THE LOWER 70S ACROSS THE FORECAST AREA. SHV SOUNDING IS SHOWING MORE MOISTURE THAN YESTERDAY WITH A 1.45 PRECIPITABLE WATER AND LITTLE CAP. SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE SLOWLY EAST ACROSS OKLAHOMA ALL NIGHT AND WERE ONGOING ACROSS SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. PVA AHEAD OF VORTICITY MAXIMUM THAT NEW MESOETA MODEL SHOWS IN SOUTHWEST ARKANSAS WILL MOVE EAST ACROSS SOUTHERN ARKANSAS TODAY. DAYTIME HEATING AND OUTFLOW BOUNDARY INTERACTION SHOULD PRODUCE MORE SCATTERED THUNDERSTORMS OVER ARKANSAS THIS AFTERNOON AND EVENING. WILL UPDATE FOR SKY COVER WORDING AND TWEAK TEMPERATURES IN A FEW PLACES. 09 .SHV...NONE.
In the hours before
Special weather statement, May 26, 10:30 AM CDT, 4 hours 14 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN MAY 26 2002 AN UPPER LEVEL SYSTEM MOVING EAST ACROSS SOUTHEAST OKLAHOMA THIS MORNING INTO SOUTH ARKANSAS THIS AFTERNOON...COMBINED WITH HEATING...ABUNDANT MOISTURE IN THE LOW AND MID LEVELS OF THE ATMOSPHERE AND INSTABILITY...WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. SOME STORMS MAY BECOME STRONG...ESPECIALLY ACROSS SOUTHERN ARKANSAS...DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ONLY SMALL HAIL IS EXPECTED IN THE STRONGEST THUNDERSTORMS. ELSEWHERE SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE AFTERNOON AND CONTINUE IN EARLY EVENING DUE TO DAYTIME HEATING IN COMBINATION WITH ENOUGH MOISTURE AND INSTABILITY. THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND STORM SPOTTERS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:46 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 59 min |
| May 26, 2:21 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 54 min |
| May 26, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 62 min |
| May 26, 3:15 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.